Alert archive / Texas / Wind Advisories in 2018

Wind Advisory 15, NWS Amarillo, TX

April 26, 20184 counties in Texas; Cimarron County, Texas County, Oklahoma

NWS Amarillo, TX issued this wind advisory at Apr 26, 2018, 10:54 AM CDT for 4 counties in Texas; Cimarron County, Texas County, Oklahoma. It was in force for 5 hr.

The area

The counties it named.

The facts

Issued
Apr 26, 2018, 10:54 AM CDT (15:54 UTC)
Expired
Apr 26, 2018, 3:40 PM CDT
In force
5 hr
Issued by
NWS Amarillo, TX

Counties Cimarron County, OK, Texas County, OK, Dallam County, TX, Hartley County, TX, Moore County, TX, Sherman County, TX

The nearest sounding before it

Amarillo Airport, TX (KAMA), launched 12:00Z, 3.9 hours before the alert went out and 125 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Amarillo Airport, TX at 12:00Z on 2018-04-26Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Amarillo Airport, TX at 12:00Z on 2018-04-26The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 170 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
2410 m above ground
0-6 km bulk shear
35 kt
0-1 km storm-relative helicity
170 m²/s²
0-3 km storm-relative helicity
208 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

013 
WWUS74 KAMA 261554
NPWAMA

URGENT - WEATHER MESSAGE
National Weather Service Amarillo TX
1054 AM CDT Thu Apr 26 2018

OKZ001-002-TXZ001-002-006-007-262100-
/O.NEW.KAMA.WI.Y.0015.180426T1554Z-180426T2100Z/
Cimarron-Texas-Dallam-Sherman-Hartley-Moore-
Including the cities of Boise City, Keyes, Guymon, Dalhart, 
Stratford, Hartley, Channing, and Dumas
1054 AM CDT Thu Apr 26 2018

...WIND ADVISORY IN EFFECT UNTIL 4 PM CDT THIS AFTERNOON...

The National Weather Service in Amarillo has issued a Wind
Advisory, which is in effect until 4 PM CDT this afternoon for the
western and central Oklahoma Panhandle and the northwest Texas
Panhandle.

* Timing...through 4 pm.

* Winds...North 25 to 35 mph with gusts up to 50 mph.

* Impacts...Sudden wind gusts can cause drivers to lose 
  control... especially in lightweight or high profile vehicles. 
  Strong winds can cause blowing dust...reducing visibilities...
  and cause flying debris. Light outdoor objects could be moved 
  by the strong winds.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Motorists should exercise caution while driving in the wind
advisory area. Stay alert to sudden gusts of wind which may cause
you to lose control of your vehicle. Extra attention should be
given to drivers of high profile vehicles. Secure outdoor items.

&&

$$
1 follow-up statement
156 
WWUS74 KAMA 262040
NPWAMA

URGENT - WEATHER MESSAGE
National Weather Service Amarillo TX
340 PM CDT Thu Apr 26 2018

OKZ001-002-TXZ001-002-006-007-262145-
/O.CAN.KAMA.WI.Y.0015.000000T0000Z-180426T2100Z/
/O.NEW.KAMA.FR.Y.0003.180427T0800Z-180427T1300Z/
Cimarron-Texas-Dallam-Sherman-Hartley-Moore-
Including the cities of Boise City, Keyes, Guymon, Dalhart, 
Stratford, Hartley, Channing, and Dumas
340 PM CDT Thu Apr 26 2018

...FROST ADVISORY IN EFFECT FROM 3 AM TO 8 AM CDT FRIDAY...
...WIND ADVISORY IS CANCELLED...

The National Weather Service in Amarillo has issued a Frost
Advisory, which is in effect from 3 AM to 8 AM CDT Friday for the
western and central Oklahoma Panhandle and the northwest Texas
Panhandle. The Wind Advisory has been cancelled.

* Temperatures...Lows in the lower to mid 30s.

* Winds...Winds have decreased below advisory criteria.

* Impacts...The frost will kill sensitive outdoor plants.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Move sensitive plants indoors or take measures to protect plants.
Take appropriate measures to protect pets.

&&

$$

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Amarillo, TX wrote its last area forecast discussion before this wind advisory went out at Apr 26, 10:05 AM CDT, 49 minutes earlier.

Area forecast discussion, Apr 26, 10:05 AM CDT, 49 minutes before
Area Forecast Discussion...UPDATED
National Weather Service Amarillo TX
1005 AM CDT Thu Apr 26 2018

.UPDATE...
Vigorous upper level short wave trough over northeast Colorado
will swing southeastward through the day and evening. As this wave
moves across the eastern Panhandles this afternoon and evening it
may bring enough dynamics to help produce a few showers and
thunderstorms in these areas. Have gone ahead and added some low
chances of rain. On a side note, strong cold front is moving
through the northwest Panhandles now. Will have to watch the winds
for a brief wind advisory today in the northwest quarter of the
Panhandles.

&&

.PREV DISCUSSION... /Issued 623 AM CDT Thu Apr 26 2018/

AVIATION...
12Z Issuance...All sites should remain VFR through the period.
Southwest winds will turn northerly after 14Z and ramp up with
gusts of 30 to 40kts with a frontal passage. Winds will ease after
02Z and be aob 10kts. Clouds will thicken during the day but
not affect cigs.

Beat

PREV DISCUSSION... /Issued 523 AM CDT Thu Apr 26 2018/

DISCUSSION...
For this morning, will allow Frost Advisory for the OK and parts
of nrn TX Panhandles to expire on schedule at 12Z. Otherwise, for
today, a cold front will plow southeast across the fcst area with
breezy to windy conditions in its wake. Wind speeds may locally
approach advisory criteria across far western counties near the TX
and NM state line. However, confidence is low and expected duration
should be short lived. Therefore, have decided not to issue a wind
advisory with this pckg. Will defer to next shift for consideration
if conditions dictate. The associated upper level shortwave trof
is progged to dive southeast across the srn high plains this
afternoon and evening. This system may be close enuf and there may
be just enuf moisture to spark off isold tstms across far ern
zones near the OK and TX state line. The greater threat should be
further east into Oklahoma. Have kept pops below mentionable for
this pckg in ern zones. Then for tonight, lows may dip to near or
below 36 degrees again across parts of the OK Panhandle as well
as parts of the northern and perhaps western Texas Panhandle.
Another Frost Advisory may become necessary in this region late
tonight into early Friday morning, and will defer the final
decision to the next shift.

A western United States large upper level trof will establish
itself from Saturday through next Wednesday. Minor upper level
shortwave trofs embedded within the western states large trof
will be ejecting northeast across parts of the southern and
central plains durg this time period. Enuf moisture should be in
place by Saturday night to warrant slgt chc pops for showers and
tstms across western half of the OK and TX Panhandles, with slgt
chc pops spreading further east to encompass most of the area
Sunday and Sunday night.

Latest 00Z medium range models suggest that the western states
upper level trof will edge eastward some each day for Monday
through Wednesday. This trend now suggests much of our fcst area
will be dry slotted durg this time period with the tstm threat
shifting eastward to either parts of the eastern zones or even
further east into western Oklahoma. Therefore, have re-configured
pops to the above mentioned area for Monday thru Wednesday as well
as kept values to no higher than the slight chance category.

Andrade

&&

.AMA Watches/Warnings/Advisories...
TX...None.
OK...None.

&&

24/15
Hazardous weather outlook, Apr 26, 9:57 AM CDT, 57 minutes before
Hazardous Weather Outlook...UPDATED
National Weather Service Amarillo TX
957 AM CDT Thu Apr 26 2018

OKZ001>003-TXZ001>020-270300-
Cimarron-Texas-Beaver-Dallam-Sherman-Hansford-Ochiltree-Lipscomb-
Hartley-Moore-Hutchinson-Roberts-Hemphill-Oldham-Potter-Carson-
Gray-Wheeler-Deaf Smith-Randall-Armstrong-Donley-Collingsworth-
957 AM CDT Thu Apr 26 2018

This Hazardous Weather Outlook is for the Texas and Oklahoma
Panhandles.

.DAY ONE...Today and Tonight.

Thunderstorms are possible across the eastern Panhandles this
afternoon and evening. A storm may become strong, but severe
weather is not expected at this time.

.DAYS TWO THROUGH SEVEN...Friday through Wednesday.

Low temperatures between 33 and 36 degrees are expected by
sunrise Friday across parts of the Oklahoma Panhandle as well as
parts of the northern and western Texas Panhandle, and a Frost
Advisory may become necessary.

Thunderstorms will be possible Saturday night through Sunday
night across mainly western and central sections of the Oklahoma
and Texas Panhandles. Any storms that develop are expected to
remain below severe levels at this time.

Additional thunderstorms will be possible Monday through
Wednesday across eastern sections of the Oklahoma and Texas
Panhandles. If storms develop, they are expected to remain below
severe levels at this time.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not anticipated at this time.

The office that day

Everything else NWS Amarillo, TX issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Apr 26, 3:40 PM CDTFrost AdvisoryAMADallam, Hartley, Moore, Sherman16 hr

Nearby

Wind Advisories in Texas, 2018Wind Advisories in Oklahoma, 2018Every wind advisory in 2018

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.